Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 475, NWS Jackson, MS

October 5, 2002Lawrence County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 5, 2002, 10:41 PM CDT for Lawrence County, Simpson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2002, 10:41 PM CDT (03:41 UTC)
Expired
Oct 5, 2002, 11:10 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Lawrence County, MS, Simpson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2002-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2002-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:55 PM CDT, 46 minutes earlier.

Area forecast discussion, Oct 5, 9:55 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SAT OCT 05 2002

UPDATED FORECAST TO REMOVE EVENING WORDING. PERSISTENT SHOWERS AND
THUNDERSTORM ACTIVITY NOTED SOUTHWEST AND SOUTH CENTRAL ZONES ALONG
AND SOUTH OF FRONT. ALSO ADDED SMALLEST CHANCE OF CONVECTION WEST
CENTRAL ZONES FOR TONIGHT DUE TO POSSIBLE NWD WOBBLE OF FRONT BEFORE
CONVECTION DIES DOWN.

.JAN...
AR...NONE
LA...NONE
MS...NONE
Hazardous weather outlook, Oct 5, 8:41 PM CDT, 2 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT SAT OCT 05 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL AROUND MIDNIGHT OVER
PARTS OF EASTERN LOUISIANA...ALONG WITH CENTRAL AND SOUTH
MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND SOUTH
OF A LINE FROM NEAR MERIDIAN...TO HEIDELBERG...TO NEW HEBRON...TO
ACME LOUISIANA. AFTER MIDNIGHT THE ACTIVITY WILL GRADUALLY
DIMINISH IN AREAL COVERAGE AND INTENSITY. THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

A WEAKENING FRONTAL BOUNDARY REMAINS NEAR STATIONARY OVER CENTRAL
MISSISSIPPI AND PARTS OF EASTERN LOUISIANA. ALTHOUGH THE FRONT
WILL LINGER OVER THE REGION AND INDUCE CONVECTION THROUGH THIS
EVENING...AS THE ATMOSPHERE CONTINUES TO COOL...SHOWERS AND
THUNDERSTORMS WILL DIMINISH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.